Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 16, 2008, 3:58 AM MDT for Eddy County, New Mexico. It took effect at Apr 16, 2008, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:58 AM MDT (09:58 UTC)
- In effect from
- Apr 16, 2008, 12:00 PM MDT
- Expired
- Apr 17, 2008, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 160958 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 AM CDT WED APR 16 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS LATE THURSDAY MORNING INTO THURSDAY EVENING. .THE APPROACH OF AN UPPER LEVEL TROUGH WILL CAUSE WINDS TO INCREASE THIS MORNING. HIGH WINDS ARE THEN EXPECTED THIS AFTERNOON INTO THURSDAY MORNING. THE HIGH WINDS COULD CONTINUE INTO THURSDAY AFTERNOON AND EVENING AS THE TROUGH MOVES EAST OF THE AREA...HOWEVER THERE IS MORE UNCERTAINTY DURING THIS TIME FRAME. NMZ027-TXZ258-161800- /O.UPG.KMAF.HW.A.0024.080416T1800Z-080417T0600Z/ /O.NEW.KMAF.HW.W.0030.080416T1800Z-080417T1500Z/ /O.EXT.KMAF.HW.A.0025.080417T1500Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 358 AM MDT WED APR 16 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MDT THURSDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MDT THURSDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ...ARE EXPECTED BY WEDNESDAY AFTERNOON AND SHOULD CONTINUE THROUGH THE OVERNIGHT PERIOD AND INTO EARLY THURSDAY MORNING. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER THESE STRONG WINDS WILL REMAIN THURSDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS74 KMAF 162032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 PM CDT WED APR 16 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH EARLY THURSDAY EVENING... ...HIGH WIND EXPECTED TONIGHT THROUGH THURSDAY EVENING FOR DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR SOUTH EASTERN NEW MEXICO PLAINS AND THE VAN HORN AREA... .THE APPROACH OF AN UPPER LEVEL TROUGH HAS CAUSED WINDS TO INCREASE ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH OR MORE WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON... TONIGHT... AND TOMORROW ACROSS THE GUADALUPE MOUNTAINS. HIGH WINDS WILL PICK UP ACROSS THE DAVIS MOUNTAINS AFTER MIDNIGHT AND CONTINUE THROUGH THURSDAY. ACROSS THE ADJACENT PLAINS SOUTHWEST WINDS OF 30 MPH OR MORE CAN BE EXPECTED THIS AFTERNOON THROUGH TONIGHT. THESE HIGH WINDS WILL BEGIN TO DISSIPATE LATE THURSDAY EVENING AS THE TROUGH MOVES EAST OF THE AREA. TXZ074-171000- /O.EXB.KMAF.HW.W.0030.080417T0600Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 332 PM CDT WED APR 16 2008 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM CDT THURSDAY. SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS TO 60 MPH... ARE EXPECTED ACROSS THE DAVIS MOUNTAINS LATE TONIGHT THROUGH THURSDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-171000- /O.UPG.KMAF.HW.A.0025.080417T1500Z-080418T0300Z/ /O.EXT.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 232 PM MDT WED APR 16 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS TO 70 MPH ARE EXPECTED THIS AFTERNOON AND SHOULD CONTINUE TONIGHT THROUGH THURSDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NMZ028-029-033-034-TXZ057-170600- /O.NEW.KMAF.WI.Y.0015.080416T2100Z-080417T0600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 332 PM CDT WED APR 16 2008 /232 PM MDT WED APR 16 2008/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY. SOUTHWEST WINDS OF 30 TO 35 MPH ARE POSSIBLE THE REST OF THE AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. $$
000 WWUS74 KMAF 170901 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 AM CDT THU APR 17 2008 ...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND EARLY TONIGHT... .THE BASE OF AN UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA TODAY...INCREASING WESTERLY WINDS EARLY THIS MORNING AND CONTINUING INTO MUCH OF THE AFTERNOON AHEAD OF A SURFACE COLD FRONT. EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS TO BE 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH OR GREATER. WINDS ACROSS THE GUADALUPE MOUNTAINS WILL LIKELY BEGIN TO SUBSIDE LATE THIS AFTERNOON/EARLY EVENING...WITH WINDS ACROSS THE DAVIS MOUNTAINS CONTINUING INTO THE EARLY OVERNIGHT HOURS. NMZ027-TXZ258-171815- /O.EXT.KMAF.HW.W.0030.000000T0000Z-080418T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 301 AM MDT THU APR 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH OR GREATER ARE EXPECTED TODAY. WINDS THIS MORNING ARE BEGINNING TO INCREASE AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE FOUR CORNERS REGION. EXPECT THESE STRONG WINDS TO CONTINUE THROUGHOUT MUCH OF THE DAY...AND DROPPING OFF QUICKLY THIS EVENING AS THE UPPER LEVEL SYSTEM EXITS THE AREA...AND A COLD FRONT MOVES THROUGH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ074-171815- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 401 AM CDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTHWEST TO WESTERLY WINDS OF 30 TO 40 MPH... WITH GUSTS TO 60 MPH OR GREATER...ARE EXPECTED ACROSS THE DAVIS MOUNTAINS TODAY. WINDS ACROSS MOUNT LOCKE HAVE REMAINED ELEVATED FOR MUCH OF THE NIGHT AND WILL LIKELY CONTINUE THROUGH MUCH OF THE DAY...AND POSSIBLY INCREASE A BIT DURING THE AFTERNOON HOURS. EXPECT THESE STRONG WINDS TO SPREAD INTO THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS LATER THIS MORNING/EARLY AFTERNOON...AND CONTINUE INTO THE EARLY OVERNIGHT HOURS TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ 13
000 WWUS74 KMAF 172020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT THU APR 17 2008 ...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT... ...GUSTY NORTHWEST WINDS FOR PERMIAN BASIN THROUGH EARLY TONIGHT... .THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE MOUNTAINS. A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT. EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER INTO THIS EVENING. ACROSS THE PERMIAN BASIN WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING. WINDS ACROSS THE AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING. NMZ027-TXZ258-180300- /O.EXT.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 220 PM MDT THU APR 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ074-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 320 PM CDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300- /O.NEW.KMAF.WI.Y.0016.080417T2020Z-080418T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 320 PM CDT THU APR 17 2008 /220 PM MDT THU APR 17 2008/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 172217 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 PM CDT THU APR 17 2008 ...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT... ...GUSTY NORTHWEST WINDS FOR SOUTHEASTERN NEW MEXICO... PERMIAN BASIN... AND MUCH OF THE TRANS PECOS REGION THROUGH EARLY TONIGHT... .THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE MOUNTAINS. A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT. EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER INTO THIS EVENING. ACROSS THE PLAINS WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING. WINDS ACROSS THE AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING. NMZ027-TXZ258-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 417 PM MDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ074-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 517 PM CDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057>059-067-075-180300- /O.EXA.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...MONAHANS...FORT STOCKTON 517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300- /O.CON.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN... VAN HORN... AND MUCH OF THE TRANS PECOS REGION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 16, 3:45 AM MDT, 13 minutes earlier.
Area forecast discussion, Apr 16, 3:45 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CDT WED APR 16 2008
.DISCUSSION...
BIGGEST CONCERNS FOR THIS PACKAGE ARE THE DRY AND WINDY CONDITIONS
TODAY AND THURSDAY. WINDS ACROSS THE AREA STARTED ON TUESDAY AND
HAVE CONTINUED INTO THE NIGHT FOR SEVERAL SITES AROUND THE AREA.
WHILE A BRIEF LULL IS POSSIBLE EARLY THIS MORNING...EXPECT THESE
WINDS TO PICK UP AGAIN TODAY OUT OF THE SOUTHWEST...ALLOWING WARM
DRY AIR TO ADVECT IN FROM THE MEXICAN INTERIOR. EXPECT THE STRONGEST
WINDS THROUGH THE GUADALUPE MOUNTAINS AS THE BASE OF THE UPPER
LEVEL TROUGH /CURRENTLY DROPPING INTO THE FOUR CORNERS REGION/
APPROACHES AND UPPER LEVEL WESTERLY FLOW RESPONDS. HAVE UPPED THE
HIGH WIND WATCH TO A WARNING EFFECTIVE 16/18Z TODAY AND RUNNING
17/15Z. EXPECT THE STRONGEST WINDS TO ACTUALLY OCCUR NEAR 17/12Z
WITH BEST DYNAMICS AT THAT TIME. THIS MATCHES WELL WITH MOUNTAIN
WAVE PATTERN FOUND ON NAM12 THIS MORNING.
IN ADDITION TO THE STRONG WINDS...A DRYLINE WILL CONTINUE TO
LURK ACROSS THE AREA THIS MORNING BEFORE SURGING EAST LATER
TODAY...THEN LIKELY BACK TRACKING OVERNIGHT TONIGHT. AS THE
EASTWARD MOVEMENT BEGINS...LOCATIONS BEHIND THE DRYLINE WILL
EXPERIENCE SINGLE DIGIT RH VALUES ONCE AGAIN...LEADING TO
INCREASED FIRE WEATHER CONCERNS. SPC HAS INDICATED AN AREA OF
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHEAST NEW
MEXICO TODAY...WHERE DRIEST CONDITIONS...AND STRONGER WINDS WILL
BE LIKELY. SO...GIVEN THE LATEST CONDITIONS...AND MODEL
ADVERTISEMENTS...WENT AHEAD AND BACKED UP THE RED FLAG WARNING TO
BEGIN AT 16/09Z FOR THE GUADALUPE MOUNTAINS...AS THEY HAVE ALREADY
COME CLOSE /AND IN SOME CASES HIT TEMPORARILY/ RED FLAG CRITERIA
THIS MORNING. THESE SAME CONDITIONS WILL THEN SPREAD EASTWARD
THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS...WHERE MUCH OF
THE REMAINDER OF THE AREA WILL ALSO BE UNDER A RED FLAG WARNING
STARTING AT 16/15Z...AND CONTINUE INTO THE EARLY OVERNIGHT HOURS.
A COLD FRONT IS STILL EXPECTED TO CLEAR THROUGH THE ENTIRE AREA ON
THURSDAY. AS THIS FRONT MOVES THROUGH...WINDS WILL SHIFT AROUND
FROM THE NORTH...AND STAY SOMEWHAT BREEZY. WINDS THROUGH GDP PASS
WILL LIKELY DROP TO BELOW WARNING CRITERIA...AS THE NORTHERLY DIRECTION
IS NOT CONDUCIVE TO THE STRONGER WINDS. WENT AHEAD...THOUGH...AND
KEPT THE WATCH GOING IN THE EVENT THAT THE UPPER TROUGH SHOULD
SLOW SOME AND ALLOW THE WESTERLY WINDS TO CONTINUE THROUGH THE
PASS LONGER THAN ANTICIPATED. WHILE A BIT OF WRAP AROUND
/MOISTURE/ IS EXPECTED AND ADVERTISED ON THURSDAY IN THE
MODELS...NOT EXPECTING ANY PRECIPITATION WITH THE FRONTAL PASSAGE
THURSDAY. SO CONTINUED A DRY FORECAST FOR NOW.
MODELS INDICATE MORE DRYLINE ACTIVITY EARLY NEXT WEEK. UNFORTUNATELY...
RIGHT NOW...THEY ARE ALSO PEGGING ALL THE PRECIP EAST OF THE AREA.
WILL CONTINUE TO MONITOR FOR ANY CHANGES IN THIS TREND.
&&
.FIRE WEATHER...
A RED FLAG WARNING WENT INTO EFFECT AT 16/09Z THIS MORNING FOR THE
GUADALUPE MOUNTAINS...AND WILL BE FOLLOWED BY MUCH OF THE
REMAINDER OF THE AREA STARTING AT 16/15Z. A DRYLINE CURRENTLY
LOCATED ALONG A HOBBS...TO PECOS...TO CANDELARIA LINE...WILL MOVE
EAST THROUGHOUT THE DAY...LEAVING GUSTY SOUTHWEST WINDS AND SINGLE
DIGIT RH VALUES IN ITS WAKE. AHEAD OF THE DRYLINE...WINDS WILL
REMAIN OUT OF THE SOUTHEAST UNTIL IT SURGES PAST...SHIFTING WINDS
AROUND FROM THE SOUTHWEST. LOCATIONS AHEAD OF THE DRYLINE WILL SEE
MIN RH VALUES IN THE 20 TO 30 PERCENT RANGE...WITH HIGHEST VALUES
EAST.
OVERNIGHT RECOVERY WILL VARY WIDELY ACROSS THE AREA. LOCATIONS
ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND
EXTENDING SOUTH AND WEST INTO THE MOUNTAINS AND TOWARDS THE RIO
GRANDE WILL ONLY SEE OVERNIGHT RH VALUES IN THE 20 TO 30 PERCENT
RANGE...WHILE LOCATIONS EAST WILL SEE A RANGE OF 50 TO 80 PERCENT
AS SOUTHEAST FLOW RETURNS WITH THE WESTWARD MOVEMENT OF THE
DRYLINE LATER TONIGHT. ON THURSDAY...THE DRYLINE WILL COMPLETELY
CLEAR THE AREA TO THE EAST AND A COLD FRONT WILL MOVE INTO THE
AREA. AHEAD OF THE FRONT....EXPECT TO SEE THE SINGLE DIGIT MIN RH
VALUES CONFINED MORE TO AREAS SOUTH AND WEST OF THE PECOS. WINDS
WILL ALSO SHIFT AROUND FROM THE NORTH THROUGHOUT THE DAY...AND
REMAIN FAIRLY GUSTY AS THE FRONT MOVES SOUTHWARD. THE COOLER TEMPS
BEHIND THE FRONT WILL ALLOW FOR BETTER OVERNIGHT RECOVERY THURSDAY
NIGHT...WITH MOST AREAS SEEING 50 TO 60 PERCENT. BUT...DRY
CONDITIONS WILL RETURN AGAIN ON FRIDAY WITH RH VALUES IN THE 5 TO
15 PERCENT RANGE...BUT WINDS LOOK TO BE LIGHT AND VARIABLE FOR
MOST LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 88 56 76 46 / 0 0 0 10
CARLSBAD NM 90 49 68 40 / 0 0 0 0
DRYDEN TX 90 56 86 49 / 0 0 0 0
FORT STOCKTON TX 91 55 79 44 / 0 0 0 0
GUADALUPE PASS TX 80 48 60 37 / 0 0 0 0
HOBBS NM 89 49 68 36 / 0 0 0 0
MARFA TX 84 45 74 35 / 0 0 0 0
MIDLAND INTL AIRPORT TX 88 56 71 40 / 0 0 0 0
ODESSA TX 89 56 73 42 / 0 0 0 0
WINK TX 95 54 74 40 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON TODAY TO 9 AM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 3 AM EARLY THIS MORNING TO 3 AM MDT
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 1 AM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM NOON TODAY TO 9 AM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 3 AM EARLY THIS MORNING TO 3 AM MDT
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
&&
10/13Hazardous weather outlook, Apr 15, 12:29 PM MDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 129 PM CDT TUE APR 15 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 129 PM CDT TUE APR 15 2008 /1229 PM MDT TUE APR 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH MID EVENING FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND THE UPPER TRANS PECOS FOR WINDY AND DRY CONDITIONS AND VERY HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER CONCERNS WILL SPREAD EASTWARD WEDNESDAY TO COVER ALL BUT THE FAR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION. EXTREME FIRE DANGER IS FORECAST. STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND CONTINUING INTO THURSDAY MORNING WITH SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH AND GUSTS TO NEAR 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER LOCAL OFFICIALS SHOULD REMAIN IN A HIGH STATE OF READINESS DUE TO EXTREME FIRE DANGER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:29 PM MDT | High Wind Watch | MAF | 19 hr | |
| Apr 16, 1:18 PM MDT | Fire Weather Watch | MAF | Crane, Ector, Glasscock, Loving, Midland, Pecos and 5 more | 15 hr |
| Apr 16, 2:32 PM MDT | Wind Advisory | MAF | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.